Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 53, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 19, 2004, 6:15 PM CDT for McCulloch County, San Saba County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2004, 6:15 PM CDT (23:15 UTC)
- Expired
- Aug 19, 2004, 10:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties McCulloch County, TX, San Saba County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 192320
FFWSJT
TXC307-411-200315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
615 PM CDT THU AUG 19 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCCULLOCH COUNTY IN WEST CENTRAL TEXAS
SAN SABA COUNTY IN WEST CENTRAL TEXAS
* UNTIL 1015 PM CDT
* AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ACROSS NORTHERN MCCULLOCH COUNTY
FROM LOHN TO WALDRIP...OR ABOUT 16 MILES NORTH OF BRADY...AND ALSO
ACROSS MUCH OF SAN SABA COUNTY...MOVING EAST AT 15 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT...
PLACID...RICHLAND SPRINGS...REGENCY...SKEETERVILLE...ELM GROVE
TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE.
REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.
LAT...LON 3142 9935 3121 9932 3106 9842 3166 9843
3143 9892
$$2 follow-up statements
000 WGUS74 KSJT 200034 FFSSJT TXC307-411-200315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 732 PM CDT THU AUG 19 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR MCCULLOCH AND SAN SABA COUNTIES UNTIL 1015 PM CDT... AT 730 PM CDT...DOPPLER RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN HAVE FALLEN OVER NORTHERN AND SOUTHERN MCCULLOCH COUNTY...BETWEEN PLACID AND WALDRIP...AND NEAR VOCA SINCE 615 PM. ALSO DOPPLER RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN FELL ACROSS NORTHERN SAN SABA COUNTY BEWTWEEN PLACID AND RICHLAND SPRING SINCE 615 PM CDT. SAN SABA SHERIFFS OFFICE REPORTED MINOR STREET FLOODING IN THE RICHLAND SPRINGS AREA AT 725 PM. ADDITIONAL RAINFALL UP TO 1 TO 2 INCHES IS EXPECTED BY 1015 PM CDT. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. $$
000 WGUS74 KSJT 200126 FFSSJT TXC307-411-200315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 825 PM CDT THU AUG 19 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR MCCULLOCH AND SAN SABA COUNTIES UNTIL 1015 PM CDT... AT 820 PM CDT...DOPPLER RADAR ESTIMATED 1 TO 2 INCHES OF RAIN HAVE FALLEN FROM BRADY TO VOCA SINCE 6 PM CDT...WITH ADDITIONAL RAINFALL UP TO AN INCH EXPECTED BY 1015 PM CDT. THIS WILL CONTINUE TO PRODUCE FLOODING OF LOW WATER CROSSINGS AND POOR DRAINAGE AREAS. AT 821 PM CDT...RADAR SHOWED AN AREA OF VERY HEAVY RAIN STRETCHING ALONG HIGHWAY 87 FROM JUST SOUTH OF MELVIN TO BRADY...MOVEMENT WAS EAST AT 15 MPH. THIS HEAVY RAIN COULD PRODUCE LOCALIZED FLOODING. MOST OF THE HEAVY RAIN HAD DISSIPATED ACROSS SAN SABA COUNTY. HOWEVER...MORE HEAVY RAIN WILL LIKELY MOVE INTO THE COUNTY FROM MCCULLOCH COUNTY. THIS HEAVY RAIN WILL AFFECT AREAS MAINLY SOUTH OF US HIGHWAY 190...SOUTH OF RICHLAND SPRINGS AND SAN SABA. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 5:42 PM CDT, 33 minutes earlier.
Area forecast discussion, Aug 19, 5:42 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 542 PM CDT THU AUG 19 2004 .UPDATE... BAND OF THUNDERSTORMS WITH VERY HEAVY RAINFALL (HOURLY 2 INCH AND THREE HOURLY 2-5 INCH RATES) IS SHIFTING SLOWLY SOUTHWARD INTO MCCULLOCH AND SAN SABA COUNTIES. SATELLITE IMAGERY SHOWS COLD TOPS (INFRARED CLOUD TOP TEMPERATURES BELOW -60 DEGREES C) WITH THIS CONVECTIVE WEDGE. BECAUSE OF THE FLASH FLOOD THREAT WITH THIS PERSISTENT BAND OF STORMS...WE ARE EXTENDING THE FLASH FLOOD WATCH SOUTHWARD INTO MCCULLOCH AND SAN SABA COUNTIES. && .PREV DISCUSSION... THIS SUMMER HAS CERTAINLY BACKED UP THAT CONCEPT...SOME AMAZING 24 HOUR RAIN TOTALS OVER PORTIONS OF WEST CENTRAL TEXAS... WITH THE HIGHEST AMOUNTS ACROSS NORTHERN BROWN COUNTY WITH 8 TO 10 INCHES RAIN PERSISTED OVER OUR EASTERN COUNTIES TILL NOON. WITH SOME SUN TODAY...SOUTHERN COUNTIES WILL GET INTO THE 90S...A RARE EVEN SO FAR THIS AUGUST. CU FIELD AND A FEW SHOWERS HAVE ALREDY FORMED EARLY THIS AFTERNOON. CLOUDS AND RAIN CHANCES DONT GO AWAY...AS IMPULSE AFTER IMPULSE PRODUCES POSSIBILITIES...MAINLY ACROSS THE BIG COUNTRY. FOR TONIGHT RAIN PUSHES SOUTH OF THE RED RIVER AHEAD OF NEXT COLD FRONT. SHOULD BE ANOTHER WET NIGHT NORTH OF I-20. GFS/MAV PERFORMANCE HAS NOT HANDLED POPS VERY WELL THIS PAST WEEK...SO WILL LEAN TOWARDS THE WETTER ETA. TOYED WITH ISSUING A FLASH FLOOD WATCH FOR THE BIG COUNTRY FOR TONIGHT...SINCE MOST OF THE AREA GOT GOOD RAINS PAST 24 HOURS. THE MORE I THINK ABOUT IT...IT IS PROABABLY BETTER TO ERR ON THE SIDE OF CAUTION SO WILL GO AHEAD AND ISSUE A FLASH FLOOD WATCH FOR ABOUT THE NORTHERN HALF OF OUR CWA...WATCH WILL GO IN EFFECT AT 4 PM TILL 7 AM. PUSHES IMPULSES OUR WAY...ONE WAVE TOMORROW NIGHT ONCE AGAIN IMPACTS THE BIG COUNTRY. CANT RULE OUT RAIN THROUGH THE WEEKEND. SPC PLACES MOST OF OUR AREA UNDER A SLIGHT RISK FOR SVR ON FRIDAY... FOR THE AREAS OUT AHEAD OF THE FRONT...DYNAMICS ARE THERE WITH CAPE AND SHEAR...AND NUMEROUS BOUNDAIRES...HOWEVER...AT THIS POINT WILL NOT MENTION SEVERE IN THE FORECAST...AGAIN POPS WILL BE HIGHER THAN GFS MOS. WILL NO TOUCH EXTENDED...FOR NOW WILL CONTINUE BELOW NORMAL HIGH TEMPS...ALTHOUGH EVENTUALLY UPPER RIDGE WILL BUILD ACROSS OUR AREA AND PRODUCE MORE TYPICAL WARM AND DRY CONDITIONS...BUT AT THIS POINT IT WILL BE NEAR THE END OF THE MONTH BEFORE THAT CAN HAPPEN. HOW COOL HAS THIS SUMMER BEEN? AVERAGE SUMMER TEMPERATURES FOR THE JUNE-JULY-AUGUST PERIOD CURRENTLY HAS 2004 AS THE THIRD COOLEST SUMMER ON RECORD FOR ABILENE AND THE 14TH COOLEST ON RECORD FOR SAN ANGELO. && .SJT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING FOR ALL OF THE BIG COUNTRY...ALL OF THE HEARTLAND...PLUS COKE AND RUNNELS COUNTIES UNTIL 6 AM FRIDAY. && 26/19
Hazardous weather outlook, Aug 19, 1:47 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 147 PM CDT THU AUG 19 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-201846- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 147 PM CDT THU AUG 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS ACROSS WEST CENTRAL TEXAS...MAINLY ALONG AND NORTH OF AN OUTFLOW BOUNDARY FROM SAN ANGELO TO SAN SABA. LOCALLY HEAVY RAINFALL CAN BE EXPECTED...PRODUCING AN ADDITIONAL 1 TO 3 INCHES OF RAIN IN SOME LOCATIONS. THIS RAIN WILL FALL ON ALREADY SATURATED GROUND AND MAY CAUSE LOCALIZED AREAS OF FLASH FLOODING. IN ADDITION TO THE VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL WILL BE LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN... A WEAK FRONTAL BOUNDARY ACROSS THE PANHANDLE AND OKLAHOMA THIS AFTERNOON WILL SLIP SOUTHWARD INTO WEST CENTRAL TEXAS BY FRIDAY AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP...WITH A FEW STORMS PERHAPS REACHING SEVERE LIMITS. LARGE HAIL AND VERY HEAVY RAINFALL WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 07
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:16 PM CDT | Flash Flood Warning | SJT | Coke | 4 hr |
| Aug 19, 2:55 AM CDT | Flash Flood Warning | SJT | Menard | 3 hr |
| Aug 19, 5:15 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 45 min |
| Aug 19, 7:56 AM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| Aug 19, 3:38 PM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
| Aug 19, 5:16 PM CDT | Flash Flood Warning | SJT | Coleman | 119 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.